Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

126 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes light-headedness and dizziness in a diabetic person?

Answered by
Dr.
Dr. Abhay A Mali

Diabetologist

Practicing since :2006

Answered : 805 Questions

default
Posted on Wed, 9 Sep 2015 in Diabetes
Question: I am a 53 year old female. I am a diabetic. Take 850 mg metforman x3 daily; 10 mg lisinopril x 1 daily; glipizide 5 mg x 1 daily. My blood sugar was 134 fasting this morning; my blood pressure was 118/81. I weigh 268 lbs.

For the past two days I am feeling lightheaded and dizzy. In fact, I woke up at 2:30 am feeling dizzy. Never experienced this before.

Thank you.
doctor
Answered by Dr. Abhay A Mali 27 minutes later
Brief Answer:
You may need further evaluation.

Detailed Answer:
Hi,

Thanks for choosing HCM.

After going through your question, there is most likely possibility of hypoglycmia (low blood sugar) or postural hypotension (low blood pressure on standing) for your symptoms though other possibilities are hyperglycemia (high blood sugar level) or causes related to brain.

I would like to advise you -
1) Check your blood sugar level during episode if similar symptoms recur or if there are no symptoms check blood sugar level around same time 2.30am.
Also check post prandial blood sugar level and HbA1c considering High blood sugar may also give rise to similar symptoms.

2) Consult your doctor for -
- Blood pressure check up to detect postural hypotension.
- Detailed neurological examination considering TIA (Transient Ischemic attack) or Postural vertigo as one of the cause of your symptoms.

3) Depending upon above examination there may be need for brain imaging. (CT Scan or MRI of Brain with angiogram).

Hope I have answered your question,
I will be happy to answer your further questions, if any.
Otherwise close the question and rate the answer.

Regards,
Dr Abhay Mali.
Diabetologist.

Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,  

Recent questions on  Glipizide

doctor1 MD

I have been taking pravastatin for about a month in a hlaf. Last week I woke up with a big bald spot on my head. I take metformin and glipizide for diabetes. I ama male 45 yrs of age and weigh 185 lbs. I have been taking the diabetes meds for about 14 months now. Will any of these meds make my hair fall out?

doctor1 MD

My blood sugar rises between 2:00 a.m. and 6:00 a.m. I am a diabetic taking glipizide , metformin , and levemir . My blood sugar at 2:00 a.m. will be 80. But at 6:00 the reading will be 115 my last A1c reading was 7.3 a month ago. I take glipizide...

doctor1 MD

I have several pills that I can't identify. I think one is a generic ambien . They all are small, round. The markings are: 2900 or2902, or2903 front with plain back 66/21 and scored/back side plain 54/over840 on front, plain back Any of these...

doctor1 MD

My husband, who is in advanced stage of Parkinsons, has become extremely weak and fatigued, and if eating some foods he throws up. He is now in SNF, but a friend suggested he may be experiencing sugar withdrawal. He was indeed addicted to sugar. (...

doctor1 MD

last month i was started on 5mg glupizidex 2 as and addition to 500mg metformin, x2aday 36 units of Levemir x1 eve. my sugar level has dropped ,significally, sinc glipizide was added 3 weeks ago . however past week, Ive experieced .pain in my joints, arms, knees. as well as having episode,while at the shopping center , shaking sweating .could this be reaction to glipizide.

doctor1 MD

I am having a ct scan tomorrow morning. my questions is can I take glipizide after my ct scan without hurting my kidneys? My dr. told me not to take medformin after my procedure for 2 days after my procedure but I am worried about my sugar going up. Would it be ok to take a 1/2 of glipizide?

doctor1 MD

I had pancreatitis in March 2002. Today I am 67 years old, and have had a few drinks over the last few years. I recovered from pancreatitis, and started taking Metformin for some time, but about 2-3 years ago I developed a need for insulin and prescription Glipizide along with the Metformin. I now am invited into a home of a friend, and he wants to have me and my family come with the intent to have a few drinks and a barbeque. He is like my only family (not really related, but we have done lots of litigation together, he as the attorney, me as the expert witness. I know the only way I won t drink, is not to go. (I don t drink at all, at home usually.) Question: Should I be taking 2-500 MG Metformin twice a day, and 2 Glipizide pills also twice a day? My doctor wants to encourage my organs to produce insulin so he s doubling up on the meds without doubling up on my injected insulin (25 m injectable insulin once a day). FIRST: what is the likelihood I will push myself over the limit and cause irreversible damage to the insulin-producing-organs in my body. such that my body will not get enough insulin. I only want to have a couple drinks. SECOND: Is beer the safest drink for me? I have no problem drinking beer if it is safer. Also, I like red wine (unfortunately I must say that I like wine and even hard liquor).